Alert archive / Nevada / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 4, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at May 19, 2006, 4:40 PM PDT for Lander County, Nevada. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2006, 4:40 PM PDT (23:40 UTC)
- Expired
- May 19, 2006, 5:15 PM PDT
- In force
- 35 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
County Lander County, NV
The radar
The Elko radar (KLRX), 52 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3031 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KLKN 192342 SVRLKN NVC015-200015- /O.NEW.KLKN.SV.W.0004.060519T2340Z-060520T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 440 PM PDT FRI MAY 19 2006 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LANDER COUNTY IN NORTH CENTRAL NEVADA * UNTIL 515 PM PDT * AT 438 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL LANDER COUNTY...OR ABOUT 16 MILES SOUTHWEST OF CRESCENT VALLEY...AND MOVING NORTH AT 15 MPH. THIS STORM WILL BE ALONG STATE ROAD 306 NEAR CRESCENT VALLEY THROUGH 515 PM PDT. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN LANDER COUNTY AT 450 PM PDT RURAL NORTHEASTERN LANDER COUNTY AT 510 PM PDT LAT...LON 4013 11690 4011 11661 4049 11661 4049 11689 $$ BF
2 follow-up statements
000 WWUS55 KLKN 200000 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 459 PM PDT FRI MAY 19 2006 NVC015-200015- /O.CON.KLKN.SV.W.0004.000000T0000Z-060520T0015Z/ LANDER NV- 459 PM PDT FRI MAY 19 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM PDT FOR EAST CENTRAL LANDER COUNTY... AT 455 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL LANDER COUNTY...OR ABOUT 12 MILES SOUTHWEST OF CRESCENT VALLEY. THIS STORM IS MOVING NORTH AT 15 MPH AND WILL REMAIN NEAR STATE ROAD 306 THROUGH 515 PM PDT. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN LANDER COUNTY AT 520 PM PDT LAT...LON 4013 11690 4011 11661 4049 11661 4049 11689 $$ BF
000 WWUS55 KLKN 200014 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 513 PM PDT FRI MAY 19 2006 NVC015-200030- /O.EXP.KLKN.SV.W.0004.000000T0000Z-060520T0015Z/ LANDER NV- 513 PM PDT FRI MAY 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LANDER COUNTY EXPIRES AT 515 PM PDT... THE THUNDERSTORM IN EAST CENTRAL LANDER COUNTY IS NO LONGER SEVERE. HOWEVER...GUSTS TO NEAR 50 MPH ARE STILL POSSIBLE THROUGH 530 PM PDT. LAT...LON 4013 11690 4011 11661 4049 11661 4049 11689 $$ BF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:54 PM PDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 19, 1:54 PM PDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 154 PM PDT FRI MAY 19 2006 .SYNOPSIS...UNSETTLED WEATHER WILL CONTINUE THROUGH MONDAY...WITH A WEAK COLD FRONT TONIGHT...FOLLOWED BY A STRONGER COLD FRONT MONDAY. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL OVER THE WEEKEND... THEN COOLING OFF TO NEAR NORMAL FOR THE WORK WEEK. && .SHORT TERM...WEAK COLD FRONT MOVES ACROSS EASTERN CWA WITH ASSOCIATED EVENING THUNDERSTORMS EXPECTED. AIRMASS STABILIZES AFTER FRONTAL PASSAGE OVERNIGHT. HOWEVER...UPPER LOW KEEPS SOUTHWEST FLOW OVER ZONES SATURDAY THROUGH SUNDAY BEFORE SWINGING ACROSS THE CWA MONDAY. WITH AREA UNDER MOIST UNSTABLE AIRMASS OVER THE WEEKEND... WILL KEEP MENTION OF TSTMS IN FORECAST THROUGH THE PERIOD. STRONGER COLD FRONT MOVES ACROSS SUNDAY NIGHT WITH HIGHER POPS ACROSS THE BOARD. TSTMS LIMITED IN SOUTHERN ZONES OVER THE WEEKEND WITH WINDS SHEARING APART TSTMS APART. HARMER .LONG TERM...MONDAY NIGHT THROUGH FRIDAY...EXTENDED MODELS BEGIN IN GOOD AGREEMENT WITH REMAINS OF OLD UPPER LOW OFF SRN CA COAST EXITING THE REGION AS OPEN TROUGH MONDAY EVENING...AS NEXT UPPER LOW DIGS SOUTHWARD INTO THE EASTERN PAC JUST OFF THE PAC NW COAST. THAT BRINGS CYCLONIC WEST TO SOUTHWEST FLOW OVER THE WESTERN STATES INTO THURSDAY WITH EMBEDDED S/WVS MOVING ACROSS NRN NEVADA AS STORM TRACK/UPPER JET MOVES NORTH OF AREA. MODELS BRING A SPLITTING TYPE S/WV INTO WEST COAST THURSDAY INTO FRIDAY WITH WEAK LOW IN SRN CA AND MAIN STORM TRACK AND JET JUST NORTH OF THE GREAT BASIN. KEPT SOME HIGHER POPS ACROSS FAR NORTH THROUGH MOST OF THE EXTENDED AS THAT LOOKS LIKE BEST BET FOR ANY SHOWERS. DID INCLUDE SOME AFTERNOON SHOWERS BOTH THURSDAY AND FRIDAY AFTERNOON IN NEG LI AND CONVERGENT AREA IN EASTERN ELKO COUNTY INTO WHITE PINE COUNTY. IN GENERAL...THE EXTENDED LOOKS LIKE TEMPERATURES WILL COOL TO NEAR OR JUST BELOW NORMAL WITH ONLY A SLIGHT CHC OF SHOWERS MAINLY ACROSS THE NORTH. MADE ONLY MINOR TWEAKS TO PREVIOUS TEMP FORECAST. RCS && .AVIATION...SCATTERED THUNDERSTORMS AND RAIN SHOWERS EARLY THIS EVENING WITH MAINLY VFR CONDITIONS BUT LOCAL MVFR IN THE SHOWERS AND THUNDERSTORMS. SHOWERS AND THUNDERSTORM ACTIVITY WILL GENERALLY DIMINISH AND BE CONFINED TO NORTHEAST NEVADA AFTER 10 PM. SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP SATURDAY AFTERNOON WITH ISOLATED CONDITIONS IN SOUTHERN AREAS AND SCATTERED IN THE NORTH. RCS && .LKN WATCHES/WARNINGS/ADVISORIES...FLOOD WARNING FOR ALL RIVERS AND STREAMS IN NORTHERN NEVADA...INCLUDING THE HUMBOLDT RIVER FROM WEST OF BATTLE MOUNTAIN THRU WINNEMUCCA...THE MARYS RIVER...THE BRUNEAU RIVER...LAMOILLE CREEK...AND THE JARBIDGE RIVER.
Nearby
Severe Thunderstorm Warnings in Nevada, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.